Arnaud Lionnet

Arnaud Lionnet

School of Mathematics
Lecturer

Contact details

Address
University of Birmingham
Edgbaston
Birmingham
B15 2TT
UK

Dr Arnaud Lionnet is a Lecturer in Mathematical Statistics. Broadly speaking, he works in probability, numerical methods and mathematical finance and economics.

One topic he has been fairly involved with is the theoretical and numerical analysis of Backward Stochastic Differential Equations (BSDEs). These equations provide, among other applications, a probabilistic reformulation of parabolic Partial Differential Equations (PDEs). As a result, he became interested more generally in probabilistic numerical methods for PDEs. 

Dr Lionnet recently started working on a very different research topic : systemic risk in financial networks. This is the risk specifically associated with the fact that the financial system is made of a large number of interconnected financial institutions. As a result, a moderate economic shock can trigger a large-scale epidemic of bankruptcies, by domino effect.

More generally, he is increasingly interested in statistical learning and in economics.

Qualifications

  • PhD in Mathematics, University of Oxford, 2013.
  • MSc in Mathematics, Ecole Normale Supérieure de Lyon, 2009.
  • Agrégation de Mathématiques, 2009.
  • BSc in Physics, Ecole Normale Supérieure de Lyon, 2007.

Biography

Dr Arnaud Lionnet studied at the Ecole Normale Supérieure de Lyon where he obtained his Bachelor's Degree and his Master's Degree, as well as the Agrégation de mathématique (a national competitive exam to become a first class teacher). He then went on to do his PhD at the University of Oxford.

Following that, Arnaud moved to Paris for two Postdoctoral Research Fellowships, the first one at Inria, the second one at Ecole Normale Supérieure de Cachan. Since October 2018 he has been a Lecturer at the University of Birmingham.

Teaching

Mathematical Finance at the University of Birmingham - Jinan University Joint Institute in Guangzhou, China.

Research

Research interests

Backward stochastic differential equations, probabilistic numerical methods, systemic risk in financial networks.

Publications

  • A. Lionnet (2014), Some results on general quadratic reflected BSDEs driven by a continuous martingale. Stochastic Processes and their Applications, vol 124:3,1275-1302.
  • A. Lionnet, G. dos Reis and L. Szpruch (2015). Time discretization of FBSDEs with polynomial growth drivers and reaction-diffusion PDEs. Annals of Applied Probability, vol 25:5, 2563-2625.
  • J. Bielagk, A. Lionnet and G. dos Reis (2017). Equilibrium pricing under relative performance concerns. SIAM Journal on Financial Mathematics, vol 8:1, 435–482. 
  • A. Lionnet, G. dos Reis and L. Szpruch (2018). Convergence and qualitative properties of modified explicit schemes for BSDEs with polynomial growth. Annals of Applied Probability, vol 28:4, 2544-2591.